Alert archive / Massachusetts / High Wind Watches in 2008

High Wind Watch 1, NWS Boston/Norton, MA

January 13, 2008Barnstable County, Dukes County, Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this high wind watch at Jan 13, 2008, 4:54 AM EST for Barnstable County, Dukes County, Nantucket County, Massachusetts. It took effect at Jan 14, 2008, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 13, 2008, 4:54 AM EST (09:54 UTC)
In effect from
Jan 14, 2008, 4:00 AM EST
Expired
Jan 13, 2008, 12:04 PM EST
In force
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA

The radar

The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 9.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2008-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2008-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 130954
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
454 AM EST SUN JAN 13 2008

...A POWERFUL COASTAL STORM WILL BRING STRONG WINDS TO COASTAL
MASSACHUSETTS...

.A STORM DEVELOPING ALONG THE CAROLINA COAST WILL MOVE UP THE
ATLANTIC COAST LATE TODAY AND TONIGHT. STRONG WINDS ASSOCIATED WITH
THIS STORM WILL REACH CAPE COD AND THE ISLANDS AFTER MIDNIGHT AND
LINGER THROUGH THE DAY MONDAY.

MAZ022>024-131800-
/O.NEW.KBOX.HW.A.0001.080114T0900Z-080115T0000Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
454 AM EST SUN JAN 13 2008

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING. 

THIS WATCH INCLUDES CAPE COD...MARTHAS VINEYARD...AND NANTUCKET.

INCREASING NORTHEAST WINDS LATE TONIGHT AND MONDAY MAY REACH 20 TO
35 MPH AND MAY GUST AT TIMES TO 50 MPH. SUCH WINDS COULD DAMAGE TREES
AND POWER LINES.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS.  THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
PROPERTY DAMAGE.  IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE
AND AWAY FROM WINDOWS.

$$

WTB
1 follow-up statement
000 
WWUS71 KBOX 131704
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1204 PM EST SUN JAN 13 2008

...A POWERFUL COASTAL STORM WILL BRING STRONG WINDS TO COASTAL
MASSACHUSETTS...

.A STORM DEVELOPING ALONG THE CAROLINA COAST WILL MOVE UP THE
ATLANTIC COAST LATE TODAY AND TONIGHT. STRONG WINDS ASSOCIATED
WITH THIS STORM WILL REACH CAPE COD AND THE ISLANDS AFTER
MIDNIGHT AND LINGER THROUGH THE DAY MONDAY.

MAZ022>024-140115-
/O.UPG.KBOX.HW.A.0001.080114T0900Z-080115T0000Z/
/O.NEW.KBOX.WI.Y.0002.080114T0600Z-080115T0000Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
1204 PM EST SUN JAN 13 2008

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THIS WIND ADVISORY INCLUDES CAPE COD...MARTHAS VINEYARD AND
NANTUCKET. 

NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH LATE TONIGHT WITH GUSTS
AS HIGH AS 50 MPH. THE STRONG WINDS WILL LAST THROUGH THE DAY MONDAY...
BEFORE SUBSIDING EARLY MONDAY EVENING.

THESE WINDS MAY BE STRONG ENOUGH TO BRING DOWN TREE LIMBS...RESULTING
IN ISOLATED POWER OUTAGES. DRIVERS SHOULD BE PREPARED FOR SUDDEN
WIND GUSTS...WHICH CAN MAKE DRIVING DIFFICULT.

$$

JWD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Jan 13, 4:33 AM EST, 21 minutes earlier.

Area forecast discussion, Jan 13, 4:33 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
433 AM EST SUN JAN 13 2008

.SYNOPSIS...
A SIGNIFICANT WINTER STORM WILL MOVE INTO SOUTHERN NEW ENGLAND FOR
TONIGHT AND MONDAY...THEN MOVE OFF THROUGH THE MARITIMES TUESDAY.
HIGH PRESSURE WILL BRING FAIR WEATHER WEDNESDAY AND THURSDAY.
ANOTHER WINTER STORM COULD IMPACT OUR REGION THURSDAY NIGHT AND
FRIDAY WITH EFFECTS LINGERING INTO SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PATCHY HIGH CLOUDS CONTINUE TO MOVE OVER SOUTHERN NEW ENGLAND. THESE
CLOUDS SHOULD THICKEN THIS AFTERNOON AND EVENING AS COASTAL LOW
PRESSURE APPROACHES. WITH HIGH PRESSURE MOVING NORTH OF US...LIGHT
WINDS WILL SLOWLY PICK UP FROM THE NORTHEAST DURING THE AFTERNOON.
TEMPERATURES AT 900 MB ARE EXPECTED TO LINGER AROUND 0C TO
-2C...WHICH WITH FULL MIXING WOULD SUPPORT A MAX TEMP OF 45 TO 50F.
WITH THICKENING CLOUDS IN THE AFTERNOON WE WILL FAVOR THE COOLER SIDE
OF THIS RANGE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
ALL THE MODELS AGREE THAT THE 800 POUND ELEPHANT WILL WALK PAST. BUT
THEY DONT AGREE ON WHERE THAT WALK PATH WILL BE. THE OPERATIONAL
RUNS...WHICH SUPPLY MUCH OF THE GRID DATA WE IMPORT...ARE OUTLIERS IN
THE RANGE OF SOLUTIONS. BOTH THE NAM AND GFS BRING THE LOW CLOSER TO
THE COAST THAN THE ECMWF-UKMET-GLOBAL-SREF SOLUTIONS. THE GFS
ENSEMBLE MEAN TENDS TOWARD THE ECMWF AND GLOBAL POSITIONS...WHICH
BRING THE STORM CENTER OVER THE 40/70 BENCHMARK.

WE WILL CONTINUE TO FOLLOW THIS CONSENSUS TRACK. THIS WOULD BRING THE
PRECIPITATION INTO SOUTHERN NEW ENGLAND FROM THE SOUTH AFTER
MIDNIGHT. IT WILL FEATURE DEEP LIFT AND MOISTURE WITH STRONG LIFT IN
THE DENDRITIC SNOW GROWTH ZONE AS WELL AS STRONG INFLOW.

WE CONTINUE TO EXPECT MOST OF THE PRECIPITATION TO BE SNOW.
FROM CLIMATOLOGY...A TRACK OVER THE BENCHMARK SHOULD BRING THE
HEAVIEST SNOW TO NORTHEAST CT-NORTHWEST RI-BOSTON METROWEST AND
METRONORTH. THE CONSENSUS OF THE MODELS ALSO BRINGS ABOVE FREEZING
AIR ALOFT OF THE ISLANDS AND SOUTH COAST...EXTENDING ON A LINE FROM
GROTON THROUGH FALL RIVER TO PLYMOUTH. THIS WARM INTRUSION WOULD
PROMOTE MELTING ALOFT AND RESULT IN A MIX OR CHANGE TO SLEET...EVEN A
CHANGE TO RAIN WHERE THE WARMING REACHES THE SURFACE. THERE CONTINUES
TO BE SOME UNCERTAINTY IN HOW FAR NORTH THIS WILL GET...TIED OF
COURSE TO UNCERTAINTIES IN THE TRACK.

WITH ALL THIS IN MIND...THE WINTER STORM WATCH FOR NORTHERN CT-
NORTHERN RI-ADJACENT MASS WILL BE CONVERTED TO A WINTER STORM
WARNING. NORTH OF THE MASS PIKE WE WILL CONTINUE THE WINTER STORM
WATCH BECAUSE THE LATER ONSET OF THE HEAVIER SNOW. WE ANTICIPATE
THESE NORTHERN AREAS WILL BE CONVERTED TO A WARNING DURING THE DAY.

UNCERTAINTIES REMAIN AS TO THE EXTENT OF SLEET AND RAIN IN THE SOUTH
COASTAL AREA. INTERIOR SECTIONS OF THESE ZONES MAY ACTUALLY REACH
WARNING CRITERIA...WHILE THE ZONE-WIDE AVERAGE MAY BE WITHIN ADVISORY
CRITERIA. WE WILL LEAVE THE WINTER STORM WATCH IN PLACE AT THIS TIME
ANTICIPATING AN EVENTUAL CONVERSION TO EITHER A WARNING OR ADVISORY.

A HIGH WIND WATCH HAS BEEN ISSUED FOR CAPE COD AND MARTHAS VINEYARD
AND NANTUCKET. STRONG SURFACE WINDS AND STRONG PRESSURE
CHANGE/ISALLOBARIC FLOW POINT TO A POTENTIAL FOR DAMAGING WINDS. AS
WE GET CLOSER TO STORM TIME THIS MAY BE CONVERTED TO AN ADVISORY OR
WARNING.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

SNOW WILL TAPER TO LIGHTER SNOW SHOWERS AND FLURRIES BEFORE ENDING
BY TUESDAY MORNING.

ANOTHER TRAILING SHORT WAVE WILL APPROACH LATE TUESDAY OR TUESDAY
NIGHT...SO DECIDED TO KEEP A LOW CHANCE FOR SNOW SHOWERS IN THE FORECAST.

A BRIEF PERIOD OF OCEAN SNOW SHOWERS OR FLURRIES MAY OCCUR WEDNESDAY
BEHIND THE TRAILING SHORT WAVE AS LOW LEVEL LAPSE RATES STEEPEN.
OTHERWISE EXPECT CLEARING SKIES.

HIGH PRESSURE SHOULD ARRIVE WEDNESDAY INTO THURSDAY.

FRIDAY AND SATURDAY...GFS AND ECMWF BOTH INDICATE THE POTENTIAL FOR
A COASTAL LOW TRACKING THROUGH THE AREA...BUT THE TIMING DIFFERENCE
BETWEEN THESE 2 MODELS IS A FULL DAY. WILL CONTINUE TO TREND TOWARDS
GFS DURING THESE PERIODS WITH PRIMARILY CHANCE OF SNOW /CHANCE RAIN
AS WELL COASTAL AREAS/...BUT HELD ON TO CHANCE POPS FOR SNOW ON
SATURDAY. POTENTIAL FOR TEMPERATURES TO TUMBLE BEHIND THIS SYSTEM
OVER THE COURSE OF NEXT WEEKEND.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
VFR NO CIG AND VFR CIG ABV 10 THOUSAND FEET THROUGH THE DAY TODAY.
CIGS AND VSBYS WILL LOWER TO MVFR AND THEN IFR TONIGHT...MAINLY AFTER
MIDNIGHT. IFR AND LIFR CONDITIONS SHOULD THEN CONTINUE FOR MUCH OF MONDAY.

INCREASING NORTHEAST WINDS ARE EXPECTED THIS EVENING AND TONIGHT WITH
SUSTAINED WINDS REACHING 20 KNOTS OR HIGHER ALONG THE COASTS. WINDS
SHOULD SHIFT TO NORTH DURING THE DAY MONDAY.

OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY NIGHT...IFR/LIFR CONDITIONS.

TUESDAY...VFR/MVFR CONDITIONS THE MORNING /ESPECIALLY NORTHWEST MA
AND SOUTHERN NH/...BECOMING VFR.

TUESDAY NIGHT...VFR...WITH SCATTERED MVFR POSSIBLE IN SNOW SHOWERS.

WEDNESDAY...VFR. EXCEPT MVFR PORTIONS OF OUTER CAPE COD IN MORNING
OCEAN EFFECT SNOW SHOWERS.

THURSDAY...VFR.

&&

.MARINE...
5 FOOT SEAS LINGER ACROSS THE SOUTHERN AND SOUTHEAST OUTER WATERS.
WITH LIGHT FLOW THIS MORNING...THESE VALUES MAY SUBSIDE FURTHER.

AS COASTAL LOW PRESSURE MOVES UP THE COAST LATER TODAY AND
TONIGHT...THE PRESSURE GRADIENT WILL INCREASE. THIS WILL BRING
INCREASING NORTHEAST WINDS WITH GALE FORCE GUSTS ARRIVING AFTER
MIDNIGHT AND CONTINUING MUCH OF MONDAY. CURRENT DATA SUGGESTS WIND
GUSTS TO 45 KNOTS...A STRONG GALE AND CLOSE TO STORM FORCE. MEANWHILE
SEAS WILL BE PUSHED TO 12 FEET BY MONDAY MORNING AND THE NORTHEAST
WINDS MAY BRING SEAS TO 15 FEET IN MASSACHUSETTS BAY DURING MONDAY
AFTERNOON.

OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY NIGHT AND TUE...WINDS WILL SHIFT TO NW AND GRADUALLY
DIMINISH. SEAS WILL TAKE SOME TIME TO SUBSIDE...REMAINING ABOVE 5
FEET.

TUESDAY NIGHT...MAY SEE ANOTHER PERIOD OF WINDS 25 KT OR GREATER AS
AN UPPER LEVEL LOW MOVES OFFSHORE. SEAS WILL REMAIN AT OR ABOVE 5
FEET ON THE OUTER WATERS.

WEDNESDAY INT THURSDAY...WINDS AND SEAS SUBSIDE LATE AS A HIGH
PRESSURE BUILDS OVER THE WATERS.

&&

.TIDES/COASTAL FLOODING...
STRONG EAST TO NORTHEAST WINDS COULD BRING A PERIOD OF COASTAL
FLOODING TO EASTERN MA DURING THE MONDAY AFTERNOON HIGH TIDE. THERE
IS ALSO A CONCERN FOR SIGNIFICANT BEACH EROSION. JUDGING FROM THE
HIGH TIDE AT BOSTON...THE ASTRONOMICAL TIDE IS NOT THE HIGHEST FOR
THIS MONTH AND LESS THAN 10 FT. LATEST SURGE GUIDANCE FROM THE GFS
HAS A 1.9 FT SURGE...WHICH WOULD LEAVE US ABOUT 1.5-1.7 FT BELOW
FLOOD STAGE.

WAVES ON TOP OF THE SURGE MAY BE A CONCERN FOR THE COASTLINE. WITH
SIGNIFICANT WAVE HEIGHTS IN MASS BAY OF 10 TO 15 FEET...COASTAL
SPLASHOVER IS LIKELY IN THE USUAL SPOTS. WILL HIGHLIGHT THIS IN THE
HAZARDOUS WEATHER OUTLOOK.

THIS SITUATION WILL BEAR WATCHING. IF THIS HAD BEEN A WEEK LATER...WITH
A 11.3 HIGH TIDE...THE FLOODING THREAT WOULD BE MUCH CLEARER.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 7 PM EST MONDAY
     FOR CTZ002>004.
MA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING
     FOR MAZ002>008-010-014>016-019>021-026.
     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 7 PM EST MONDAY
     FOR MAZ009-011>013-017-018.
     HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
     MAZ022>024.
NH...WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING
     FOR NHZ011-012-015.
RI...WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING
     FOR RIZ005>008.
     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 7 PM EST MONDAY
     FOR RIZ001>004.
MARINE...GALE WARNING FROM MIDNIGHT TONIGHT TO 7 PM EST MONDAY FOR
     ANZ232>235-237-254-255.
     GALE WARNING FROM 3 AM TO 7 PM EST MONDAY FOR ANZ231-250.
     SMALL CRAFT ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
     ANZ254-255.

&&

SYNOPSIS...WTB
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...BELK/NMB
AVIATION...WTB/BELK
MARINE...WTB/BELK
TIDES/COASTAL FLOODING...WTB
Hazardous weather outlook, Jan 12, 5:54 PM EST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
554 PM EST SAT JAN 12 2008

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-132300-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
554 PM EST SAT JAN 12 2008

...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...CAPE COD AND THE ISLANDS...
SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

STRONG NORTHEAST WINDS UP TO 40 MPH IN GUSTS ARE POSSIBLE FOR A TIME
MONDAY MORNING INTO THE EARLY AFTERNOON. A HIGH WIND WATCH MAY BE
NECESSARY ALONG THE COAST...AND A WIND ADVISORY AS FAR WEST AS THE
INTERSTATE 95 CORRIDOR IN MASSACHUSETTS AND RHODE ISLAND.

THE STRONG WINDS AND HEAVY PRECIPITATION WILL MAKE TRAVEL DIFFICULT
MONDAY. IF YOU MUST TRAVEL...ALLOW EXTRA TIME TO REACH YOUR
DESTINATION...OR SEEK ALTERNATE PLANS.

THE COMBINATION OF A STORM SURGE UP TO 2 FEET AND BUILDING WAVES MAY
LEAD TO SPLASHOVER AND MINOR BEACH EROSION AROUND THE TIME OF HIGH
TIDE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-132300-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
554 PM EST SAT JAN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CAPE COD...MARTHAS VINEYARD AND
NANTUCKET.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG NORTHEAST WINDS UP TO 50 MPH IN GUSTS ARE POSSIBLE ON CAPE COD
FOR A TIME MONDAY MORNING INTO THE EARLY AFTERNOON. A HIGH WIND WATCH
MAY BE NECESSARY ALONG THE COAST...AND A WIND ADVISORY AS FAR WEST AS
THE INTERSTATE 95 CORRIDOR IN MASSACHUSETTS AND RHODE ISLAND.

THE STRONG WINDS AND HEAVY PRECIPITATION WILL MAKE TRAVEL DIFFICULT
MONDAY. IF YOU MUST TRAVEL...ALLOW EXTRA TIME TO REACH YOUR
DESTINATION...OR SEEK ALTERNATE PLANS.

THE COMBINATION OF A STORM SURGE UP TO 2 FEET AND BUILDING WAVES MAY
LEAD TO SPLASHOVER AND MINOR BEACH EROSION AROUND THE TIME OF HIGH
TIDE MONDAY.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA
OUTLET...REGARDING THIS POTENTIALLY SIGNIFICANT WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-132300-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
554 PM EST SAT JAN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SIGNIFICANT COASTAL STORM WILL BRING GALE FORCE NORTHEAST WINDS...
WITH PERHAPS STORM FORCE GUSTS UP TO 55 KT...LATE SUNDAY NIGHT THROUGH
MONDAY EVENING. SEAS ARE EXPECTED TO BUILD TO 15 FT MONDAY...BUT
PERHAPS UP TO 20 FT IF THE STORM INTENSIFIES MORE RAPIDLY. THIS COULD
BE A DANGEROUS SITUATION. MARINERS ARE URGED TO USE CAUTION AND KEEP
ADVISED OF THE LATEST WEATHER FORECASTS AND STATEMENTS. WINDS AND SEAS
ARE EXPECTED TO GRADUALLY DIMINISH MONDAY NIGHT AS THIS COASTAL STORM
TRACKS INTO THE CANADIAN MARITIMES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA
OUTLET...REGARDING THIS POTENTIALLY SIGNIFICANT WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 4:46 AM ESTWinter Storm WarningBOXBristol, Hampden, Norfolk, Plymouth, Suffolk, Worcester31 hr
Jan 13, 12:00 PM ESTHeavy Snow WarningBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 2 more27 hr
Jan 13, 12:00 PM ESTWinter Weather AdvisoryBOXBristol, Norfolk, Plymouth28 hr
Jan 13, 12:04 PM ESTWind AdvisoryBOXBarnstable, Dukes, Nantucket28 hr

Nearby

High Wind Watches in Massachusetts, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.